Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A performance analysis of a simple prime-testing algorithm
HTML articles powered by AMS MathViewer

by M. C. Wunderlich PDF
Math. Comp. 40 (1983), 709-714 Request permission


This paper gives an empirical performance analysis of a prime-proving program designed and implemented by the author and J. L. Selfridge in 1974. The algorithm has been commonly referred to as the "down algorithm" because of its recursive characteristics. It is shown, among other things, that of the 2270 primes tested, 94
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 10A25, 10-04
  • Retrieve articles in all journals with MSC: 10A25, 10-04
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 709-714
  • MSC: Primary 10A25; Secondary 10-04
  • DOI:
  • MathSciNet review: 689483